A review of the deterministic and diffusion approximations for stochastic chemical reaction networks

Mozgunov, Pavel and Beccuti, Marco and Horvath, Andras and Jaki, Thomas Friedrich and Sirovich, Roberta and Bibbona, Enrico (2018) A review of the deterministic and diffusion approximations for stochastic chemical reaction networks. Reaction Kinetics, Mechanisms and Catalysis, 123 (2). pp. 289-312. ISSN 1878-5190

[img]
Preview
PDF (A review of approximations)
accepted_version.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (2MB)

Abstract

This work reviews deterministic and diffusion approximations of the stochastic chemical reaction networks and explains their applications. We discuss the added value the diffusion approximation provides for systems with different phenomena, such as a deficiency and a bistability. It is advocated that the diffusion approximation can be considered as an alternative theoretical approach to study the reaction networks rather than a simulation shortcut. We discuss two examples in which the diffusion approximation is able to catch qualitative properties of reaction networks that the deterministic model misses. We provide an explicit construction of the original process and the diffusion approximation such that the distance between their trajectories is controlled and demonstrate this construction for the examples. We also discuss the limitations and potential directions of the developments.

Item Type:
Journal Article
Journal or Publication Title:
Reaction Kinetics, Mechanisms and Catalysis
Additional Information:
The final publication is available at Springer via http://dx.doi.org/10.1007/s11144-018-1351-y
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1600/1606
Subjects:
ID Code:
89906
Deposited By:
Deposited On:
25 Jan 2018 11:06
Refereed?:
Yes
Published?:
Published
Last Modified:
29 Sep 2020 03:59